Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Sep 6, 2021, 4:24 PM CDT for Kendall County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2021, 4:24 PM CDT (21:24 UTC)
- Expired
- Sep 6, 2021, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.75 in
- Wind
- 55
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
786
WWUS84 KEWX 062124
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
424 PM CDT Mon Sep 6 2021
TXZ189-205-206-062215-
Comal TX-Bexar TX-Kendall TX-
424 PM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of central Kendall,
northwestern Bexar and west central Comal Counties through 515 PM
CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kreutzberg, or 10 miles northeast of Boerne, moving south at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boerne, Fair Oaks Ranch, Bulverde, Cross Mountain, Walnut Grove,
Guadalupe River State Park, Kendalia, Sisterdale, Kreutzberg,
Welfare, Nelson City, Bergheim, Spring Branch, Cascade Caverns,
Crown, Scenic Oaks and Honey Creek State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2995 9843 2985 9841 2963 9869 2979 9884
3002 9875 3002 9848
TIME...MOT...LOC 2124Z 006DEG 9KT 2992 9864
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 6, 2:03 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 6, 2:03 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 203 PM CDT Mon Sep 6 2021 .SHORT TERM (Tonight through Tuesday Night)... A weak frontal boundary has stalled across our CWA from northern Lee County to northern Kinney County. Winds north of the boundary are light from the northeast while south of it they are light from the southwest. Isolated convection has developed across the northern half of the CWA. This activity will continue through the afternoon and early evening. The morning sounding from DRT has PW of 1.37 inches which is sufficient for locally heavy downpours. Forecast soundings also suggest a chance for gusty winds possibly up to 50 mph. While the boundary helped get convection started it should die off with the loss of heating this evening. The overnight period will be dry and continued warm. Low temperatures will be above normal. The front will dissipate over our region Tuesday. The low level flow will be light and variable over the CWA and models show a slight chance for showers and thunderstorms over the northwest during the afternoon. After sunset rain chances will end leading to another warm, dry night. && .LONG TERM (Wednesday through Monday)... The forecast H5 pattern for the middle to latter portion of the week will consist of a broad ridge centered near the Four Corners region that will extend into Texas and troughing across the Great Lakes with weak PV anomalies extending to the Gulf Coast. A "cold" front may again approach the region on Thursday, but with dry air in place and no upper forcing it will bring little more than a brief wind shift and a temperature decrease of only 1-3 degrees if it's even able to reach south-central TX. The ridge will move eastward and begin to flatten into this weekend, and high pressure will control our weather locally for the foreseeable future. This will mean dry, warm conditions at least through Saturday. On Sunday, onshore flow will become re-established and the increase in moisture could mean some sea-breeze showers and storms in the afternoon, primarily for the Coastal Plains. This pattern will likely continue into early next week. We'll also be keeping eyes on the tropics, as global model guidance continues to suggest another system may spin up in the western Gulf of Mexico late Sunday or Monday. Details on strength and track of any potential development are impossible to nail down at this time, but WPC has outlooked the Coastal Bend just southeast of our CWA on the day 3-7 hazards map for the potential of locally heavy rain on Monday. NBM is pointing towards cooler daytime highs Monday and Tuesday, however confidence is low at this time given the uncertainty surrounding any tropical development, so I've opted to bump these values up 1-3 degrees for now. && .PREV DISCUSSION... /ISSUED 1235 PM CDT Mon Sep 6 2021/ AVIATION... There is a weak frontal boundary across the region. North of the boundary winds are light out of the northeast while south of it they are light from the southwest. So far there hasn't been any convection near the terminals. All airports are VFR and will stay that way through the afternoon and evening. There is a slight chance for showers and thunderstorms this afternoon in Austin and San Antonio with better chances in San Antonio. The main impact from storms will be lower visibility. We expect the winds will shift to the northeast in the San Antonio area later this afternoon, but will stay less than 10 kts. All terminals will be VFR overnight and Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 97 72 98 73 / 10 - 0 - 0 Austin Bergstrom Intl Airport 72 96 70 98 71 / 20 0 0 - 0 New Braunfels Muni Airport 72 97 70 98 71 / 20 - 0 0 0 Burnet Muni Airport 72 94 70 96 71 / - - 0 - 0 Del Rio Intl Airport 76 99 75 99 74 / 10 10 - - - Georgetown Muni Airport 72 96 70 97 71 / - - 0 - 0 Hondo Muni Airport 74 96 72 97 71 / 20 10 - 0 0 San Marcos Muni Airport 72 97 70 98 71 / 10 - 0 0 0 La Grange - Fayette Regional 74 97 72 98 72 / - - 0 - 0 San Antonio Intl Airport 75 96 74 97 74 / 20 10 0 - 0 Stinson Muni Airport 76 97 75 99 74 / 20 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...KCW Decision Support...Brady
Hazardous weather outlook, Sep 6, 4:02 AM CDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 402 AM CDT Mon Sep 6 2021 TXZ171>173-183>194-202>209-217>225-228-070915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 402 AM CDT Mon Sep 6 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated to scattered showers and thunderstorms are expected Monday afternoon into evening. The stronger storms could produce locally heavy downpours and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Sep 6, 3:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CDT MON SEP 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 3 N ZORN 29.80N 97.94W
09/06/2021 GUADALUPE TX FIRE DEPT/RESCUE
ROOF DAMAGE AT THE FULL MOON SALOON AT
INTERSECTION OF SH 123 AND FM 1978. TIME
ESTIMATED VIA RADAR.
&&
MBLocal storm report, Sep 6, 3:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT MON SEP 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 W BASTROP 30.11N 97.34W
09/06/2021 BASTROP TX TRAINED SPOTTER
MULTIPLE TREE BRANCHES DOWN ACROSS THE CITY
OF BASTROP. VARIOUS BRANCHES MEASURING 2 TO
5 INCHES IN DIAMETER.
&&
MBSpecial weather statement, Sep 6, 3:45 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
345 PM CDT Mon Sep 6 2021
TXZ191>193-207>209-223-225-062130-
Guadalupe TX-Caldwell TX-Lavaca TX-Bastrop TX-Fayette TX-Gonzales TX-
Hays TX-Travis TX-
345 PM CDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of Caldwell,
southeastern Hays, northeastern Guadalupe, southeastern Travis,
southern Bastrop, northeastern Gonzales, Fayette and northwestern
Lavaca Counties through 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tanglewood Forest to 10 miles southeast of
Lockhart to near Weimar. Movement was southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, San Marcos, Kyle, Buda, Lockhart, Luling, La Grange,
Smithville, Schulenburg, Flatonia, Moulton, Tanglewood Forest, Austin
Bergstrom Int Airport, West Lake Hills, Rollingwood, Martindale,
Waelder, Uhland, Mustang Ridge and Niederwald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2979 9672 2963 9687 2961 9684 2958 9683
2958 9679 2954 9676 2952 9676 2956 9766
3006 9807 3035 9778 3006 9732 2989 9663
TIME...MOT...LOC 2045Z 031DEG 11KT 3018 9783 2980 9752 2977 9679
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Sep 6, 3:47 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
347 PM CDT Mon Sep 6 2021
TXZ205>207-221-062130-
Guadalupe TX-Comal TX-Bexar TX-Wilson TX-
347 PM CDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of southwestern
Guadalupe, north central Wilson, central Bexar and southwestern Comal
Counties through 430 PM CDT...
At 347 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bulverde to Universal City to near New
Berlin. Movement was southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Stinson Municipal Airport, San Antonio Int Airport,
Randolph AFB, Canyon Lake, Leon Valley, Helotes, Fair Oaks Ranch,
Kirby, Alamo Heights, Windcrest, Terrell Hills and Bulverde.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2967 9876 2934 9851 2926 9805 2954 9786
2968 9814 2987 9843
TIME...MOT...LOC 2047Z 043DEG 12KT 2974 9847 2953 9831 2948 9802
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Sep 6, 3:50 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
350 PM CDT Mon Sep 6 2021
TXZ186-187-189-204-205-062145-
Bexar TX-Kerr TX-Medina TX-Bandera TX-Kendall TX-
350 PM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of northeastern Medina,
eastern Bandera, southeastern Kerr, southwestern Kendall and
northwestern Bexar Counties through 445 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kronkosky State Natural Area, or 10 miles south of Comfort, moving
south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bandera, Helotes, Lakehills, Cliff, Government Canyon State Natural
Area, Pipe Creek, Bandera Falls, Kronkosky State Natural Area, Mico,
San Geronimo and Lake Medina Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2992 9906 2994 9885 2958 9868 2947 9888
2949 9910
TIME...MOT...LOC 2049Z 352DEG 11KT 2982 9891
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Sep 6, 4:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
424 PM CDT Mon Sep 6 2021
TXZ189-205-206-062215-
Comal TX-Bexar TX-Kendall TX-
424 PM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of central Kendall,
northwestern Bexar and west central Comal Counties through 515 PM
CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kreutzberg, or 10 miles northeast of Boerne, moving south at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boerne, Fair Oaks Ranch, Bulverde, Cross Mountain, Walnut Grove,
Guadalupe River State Park, Kendalia, Sisterdale, Kreutzberg,
Welfare, Nelson City, Bergheim, Spring Branch, Cascade Caverns,
Crown, Scenic Oaks and Honey Creek State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2995 9843 2985 9841 2963 9869 2979 9884
3002 9875 3002 9848
TIME...MOT...LOC 2124Z 006DEG 9KT 2992 9864
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:21 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Sep 6, 2:32 PM CDT | Special Weather Statement | EWX | Guadalupe | 28 min |
| Sep 6, 3:01 PM CDT | Special Weather Statement | EWX | Guadalupe | 44 min |
| Sep 6, 3:03 PM CDT | Special Weather Statement | EWX | Bastrop | 42 min |
| Sep 6, 3:45 PM CDT | Special Weather Statement | EWX | Caldwell, Fayette, Hays, Travis | 45 min |
| Sep 6, 3:47 PM CDT | Special Weather Statement | EWX | Bexar, Guadalupe | 43 min |
| Sep 6, 3:50 PM CDT | Special Weather Statement | EWX | Kendall | 55 min |
| Sep 6, 4:17 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 58 min |
| Sep 6, 4:35 PM CDT | Special Weather Statement | EWX | Bandera, Edwards, Kinney, Medina, Real, Uvalde | 55 min |
| Sep 6, 4:39 PM CDT | Special Weather Statement | EWX | Bexar | 66 min |
| Sep 6, 4:51 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 3 hr |
| Sep 6, 5:02 PM CDT | Special Weather Statement | EWX | Hays | 58 min |
| Sep 6, 5:06 PM CDT | Special Weather Statement | EWX | Gonzales, Lavaca | 54 min |
| Sep 6, 5:19 PM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays, Kendall | 3 hr |
| Sep 6, 5:35 PM CDT | Special Weather Statement | EWX | Blanco | 40 min |
| Sep 6, 6:19 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.